medications and me...sigh

Discussion in 'The Watercooler' started by Abbey, Mar 31, 2007.

  1. Abbey

    Abbey Spork Queen

    Well, I lasted all of 3 days on Lexapro. Although it's supposed to have the least side effects, I certainly found all of them. My heart rate dramatically increased, I couldn't eat/didn't eat for 3 1/2 days, and my throat would swell almost shut. The last effect is what made me stop. It was the oddest feeling. It was literally like someone was choking me.

    It could be a combination of the drugs he put me on, but I just stopped them all. So, once again I'll try the depression route on my own. I'm disappointed, but not surprised. I've never tolerated any kind of medications well. I even take half of my Allegra.

  2. rejectedmom

    rejectedmom New Member

    Abbey, Please be careful. Depression can sneak up and take over your life. Maybe there are other medications you could take. Why not have a talk with your doctor? -RM
  3. tiredmommy

    tiredmommy Site Moderator

    How disappointing. The throat reaction sounds like it could be anaphalaxsis, this could actually be life-threatening so let your doctor and pharmacist know. Either that or the medication induced an anxiety attack. I'm similar that way so I understand. Allegra makes me heart & breathing feel fluttery. I took a Benadryl melt-away tab before bed (adult dose is 2 to 4 tabs) and had a medication hangover the next day. Sometimes the cure is worse than the illness.
  4. busywend

    busywend Well-Known Member Staff Member

    Abbey, I did not find any medications helpful when I was depressed. I do not know how I finally pulled out of it. Perhaps just normal life changes eventually helped.
  5. Suz

    Suz (the future) MRS. GERE

    I'm sensitive to medications too, Abbey. On SSRIs I thought I had dropped acid. It was horrible. The doctor finally found something else that helped but it's now been banned because of potential liver problems (oh goodie-NOT :rolleyes: )

    There are different classes of ADs. Cymbalta is another new one that is different from what I understand. I think the secret for both of us is to start on tiny doses to build up tolerances or to at least have side effects that don't scare us off all medications.

    Didn't you try Wellbutrin or something like that when you quit smoking? I don't recall you having any negative affects (of course it might not be you I'm But if it WAS you, can you see about trying it again, building up to a therapeutic dose for depression?

  6. TerryJ2

    TerryJ2 Well-Known Member

    Yikes, Abbey! Sounds like an allergic reaction with-that throat tightening description.
    So sorry. I know it's so hard to try all those medications.
    I hope something new is invented that will help you that does not cause a bad reaction.
    Meanwhile, please take care of yourself and take care of your depression.
  7. timer lady

    timer lady Queen of Hearts

    I'm sorry Abbey. I've a huge sensitivity to many medications (mostly anti-convulsants). The AD that seems to helping me is Cymbalta along with ativan when necessary.

    I'm praying that you can see some light - the tunnel of depression can be so long, just a small sliver of light gives me hope.

    Take care, sweetie. :flower:

  8. Abbey

    Abbey Spork Queen

    Yes, I was on Wellbutrin a few times. It makes me feel a bit woosy for the first week, but then I don't feel a thing. I will follow up with the doctor, but it was a pretty scary few days.

    I feel so bad because on the third night I was alone and I knew something wasn't right. I called my best friend and left a message for her to call me in an hour as I couldn't stay awake anymore and I wasn't sure I could wake up. Obviously I did...but she didn't get the message until the next morning. She was desvasted!

    Suz...although I've never taken acid (truthfully), I expect that is what it felt like. I was totally freaking out!!

    I guess I need to be more specific with the doctor and explain my low tolerance of medications.

    Thanks guys.

  9. Hound dog

    Hound dog Nana's are Beautiful


    I'm sorry the medications didn't work out. You took welbutrin before, so I'd ask doctor if you should try a dosage suitable for treating depression. It's worth a shot before totally giving up.

    Now me, I took welbutrin to stop smoking and next thing I know I'm planning murder. Don't know who's exactly. :faint: But I can take trazadone and effexor without incident.

    Hugs and hang in there.